Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 14, 2017, 9:39 PM CDT for Custer County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2017, 9:39 PM CDT (02:39 UTC)
- Expired
- Apr 14, 2017, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 123 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:44 PM CDT | HAIL 1.25 | 18 Sse Broken Bow, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
039
WUUS53 KLBF 150239
SVRLBF
NEC041-150330-
/O.NEW.KLBF.SV.W.0012.170415T0239Z-170415T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
939 PM CDT FRI APR 14 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Custer County in central Nebraska...
* Until 1030 PM CDT
* At 938 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Oconto to near Mason City,
moving northeast at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin, Pressey
State Wildlife Management Area, Intersection Of Highway 183 And
Cumro Road, Burr Oak and Gavin Siding.
This includes the following highways...
Highway 183 between mile markers 76 and 96.
Highway 2 between mile markers 286 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4106 9922 4116 9978 4138 9951 4136 9920
4107 9921
TIME...MOT...LOC 0238Z 239DEG 23KT 4121 9962 4114 9928
HAIL...1.25IN
WIND...<50MPH
$$
Snively3 follow-up statements
075 WWUS53 KLBF 150258 SVSLBF Severe Weather Statement National Weather Service North Platte NE 958 PM CDT FRI APR 14 2017 NEC041-150330- /O.CON.KLBF.SV.W.0012.000000T0000Z-170415T0330Z/ Custer NE- 958 PM CDT FRI APR 14 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHEASTERN CUSTER COUNTY... At 957 PM CDT, severe thunderstorms were located along a line extending from near Ansley to near Litchfield, moving northeast at 25 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Ansley, Mason City, Berwyn, Buckeye and Gavin Siding. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4110 9921 4120 9973 4138 9951 4136 9920 TIME...MOT...LOC 0257Z 239DEG 23KT 4127 9948 4120 9914 HAIL...1.25IN WIND...<50MPH $$ Snively
547 WWUS53 KLBF 150316 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1016 PM CDT FRI APR 14 2017 NEC041-150330- /O.CON.KLBF.SV.W.0012.000000T0000Z-170415T0330Z/ Custer NE- 1016 PM CDT FRI APR 14 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EAST CENTRAL CUSTER COUNTY... At 1016 PM CDT, severe thunderstorms were located along a line extending from near Ansley to near Loup City, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Ansley and Berwyn. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4122 9921 4126 9966 4138 9951 4136 9920 TIME...MOT...LOC 0316Z 239DEG 23KT 4133 9935 4126 9901 HAIL...1.00IN WIND...<50MPH $$ Snively
454
WWUS53 KLBF 150328
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1028 PM CDT FRI APR 14 2017
NEC041-150337-
/O.EXP.KLBF.SV.W.0012.000000T0000Z-170415T0330Z/
Custer NE-
1028 PM CDT FRI APR 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY
WILL EXPIRE AT 1030 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4122 9921 4126 9966 4138 9951 4136 9920
TIME...MOT...LOC 0327Z 239DEG 23KT 4136 9928 4129 9894
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 638 PM CDT Fri Apr 14 2017 .SHORT TERM...(This evening through Saturday) Issued at 338 PM CDT Fri Apr 14 2017 Thunderstorms are expected to become scattered near and north of Interstate 80 tonight. Discrete storms will be possible early this evening east of a line from Hayes Center through North Platte and Callaway, with a few storms capable of large hail and damaging wind gusts. A dryline bulge is forecast to push into southern Hayes and Frontier County by early evening with a warm front just to the north. The latest runs of the HRRR and RAP models are in similar agreement with this location. Other isolated storms may develop along a surface trough across the western Sandhills early evening. As the boundary layer cools, the surface based storms will diminish or move east of the forecast area. Elevated storms will then develop northward as the evening progresses. Storms should become more numerous as a low level jet develops across our southeastern and eastern zones, and a cold front across the northwest pushes southeast overnight. With storm motion only 10 kts to the east and northeast, locally heavy rainfall may occur. The higher chances for showers and storms overnight will be east of a line from Broken Bow, Thedford and Ainsworth. The elevated storms will still be capable of nickel size hail and gusty winds along with locally heavy rainfall. Lingering showers possible Saturday morning in the northeast, otherwise the remainder of the weekend looks dry. Highs Saturday will be cooler behind the Pacific cold front from the mid 60s northwest to around 70 southeast. Elevated fire weather condition to develop Saturday afternoon across the southeast panhandle into southwest Nebraska with relative humidity falling to 15-20 percent and northwest winds gusting to around 20 mph. .LONG TERM...(Saturday night through Friday) Issued at 338 PM CDT Fri Apr 14 2017 Slightly warmer Sunday near 70 with light southerly winds increasing to 5 to 15 mph in the afternoon. Sunday night, the upper flow remains zonal with a weak cold front across the area. An increase mid mid level moisture and a weak disturbance will bring a chance for showers, followed by a stronger and deeper upper trough approaching and moving across Monday afternoon and Monday night. A surge of Gulf moisture into the region with weak instability and mid level lapse rates near 7.5 c/km, thunderstorms are possible. Models agree on an organized thunderstorms complex tracking across the Dakotas into north central and central Nebraska overnight. Another upper trough cross the area Tuesday night into Wednesday providing another chance for showers and a few thunderstorms. Off and on shower chances Wednesday night through Friday, as a trough and closed low tracks into the Four Corners Region. Medium range models consensus is for much of the showers and thunderstorms to be focused from Kansas southward on Friday, with some chance that model could trend northward and bring higher chances to Western Nebraska. Highs remain above normal Monday and Tuesday in the upper 60s to lower 70s. Forecast highs in the 60s Wednesday and Thursday, then mid to upper 50s Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 639 PM CDT Fri Apr 14 2017 For the KLBF terminal: There will be a small threat for thunderstorms tonight and will handle mention of them with vicinity wording for now. Otherwise, ceilings will generally be in the 7000 to 10000 Ft Agl range overnight with clearing skies expected Saturday afternoon. For the KVTN terminal: Expect scattered high cloudiness to persist overnight with a small threat for thunderstorms from 06z to 10z Saturday. Otherwise, expect scattered to broken ceilings from 5000 to 7000 Ft Agl with clearing expected Saturday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Apr 14, 3:50 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CDT Fri Apr 14 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-152100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CDT Fri Apr 14 2017 /250 PM MDT Fri Apr 14 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms will be possible early this evening east of a line from Hayes Center to North Platte and Broken Bow. Any storms which develop will be capable of producing large hail and damaging winds. Additional thunderstorms are possible mid evening and overnight across much of western and north central Nebraska. There is a possibility for a few strong thunderstorms with hail up to nickel size and gusty winds. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Elevated fire weather conditions are expected Saturday afternoon west of Ellsworth to Hayes Center as northwest winds up to 20 mph will combine with afternoon humidity between 15 to 20 percent. Thunderstorms are possible Monday afternoon and Monday night. The threat for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of southwest and central Nebraska this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Apr 14, 8:22 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service North Platte NE 822 PM CDT FRI APR 14 2017 NEZ028-150200- Garfield NE- 822 PM CDT FRI APR 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARFIELD COUNTY UNTIL 900 PM CDT... At 821 PM CDT, Doppler radar was tracking a strong thunderstorm over Burwell, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burwell, Deverre, Homestead Knolls Campground, Virginia Smith Dam and Gables. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until midnight CDT for central Nebraska. LAT...LON 4174 9922 4187 9922 4204 9885 4174 9884 TIME...MOT...LOC 0121Z 241DEG 18KT 4179 9914 Snively
Special weather statement, Apr 14, 8:48 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
848 PM CDT FRI APR 14 2017
NEZ038-150230-
Custer NE-
848 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
930 PM CDT...
At 847 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ansley to 7 miles northeast of Sumner.
Movement was northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ansley, Mason City, Block Hill Basin, Gavin Siding, Intersection Of
Highway 183 And Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 90.
Highway 2 between mile markers 295 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4105 9957 4142 9929 4143 9922 4140 9921
4139 9920 4105 9921
TIME...MOT...LOC 0147Z 243DEG 22KT 4131 9927 4105 9945
SnivelySpecial weather statement, Apr 14, 8:50 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
850 PM CDT FRI APR 14 2017
NEZ027-028-038-150230-
Loup NE-Custer NE-Garfield NE-
850 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...SOUTHWESTERN
GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL 930 PM CDT...
At 849 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sargent, or 10 miles south of Taylor, moving east at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sargent, Divide Hill, Virginia Smith Dam, Big Oak Canyon and Kent
Diversion Dam State Wildlife Management Area.
This includes Highway 183 between mile markers 109 and 120.
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4174 9921 4161 9921 4154 9941 4164 9949
4185 9921 4174 9913
TIME...MOT...LOC 0149Z 248DEG 13KT 4162 9936
SnivelyLocal storm report, Apr 14, 9:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 7 W BURWELL 41.78N 99.27W
04/14/2017 E1.00 INCH LOUP NE FIRE DEPT/RESCUE
&&
SJACOBSSpecial weather statement, Apr 14, 9:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
928 PM CDT FRI APR 14 2017
NEZ038-150315-
Custer NE-
928 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Mason City, or 24 miles southeast of Broken Bow,
moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Pressey State Wildlife
Management Area, Intersection Of Highway 183 And Cumro Road, Burr
Oak, Gavin Siding and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 93.
Highway 2 between mile markers 290 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4104 9946 4105 9975 4131 9970 4134 9920
4105 9921
TIME...MOT...LOC 0228Z 245DEG 13KT 4111 9937
SnivelyLocal storm report, Apr 14, 9:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 2 E SARGENT 41.64N 99.33W
04/14/2017 M1.25 INCH CUSTER NE PUBLIC
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:44 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 14, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Apr 14, 8:22 PM CDT | Special Weather Statement | LBF | Garfield | 38 min |
| Apr 14, 8:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Apr 14, 8:50 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Apr 14, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 59 min |
| Apr 14, 9:17 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Apr 14, 9:28 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Apr 14, 10:00 PM CDT | Special Weather Statement | LBF | Valley | 30 min |
| Apr 14, 10:04 PM CDT | Special Weather Statement | LBF | Garden | 41 min |
| Apr 14, 10:12 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Apr 14, 10:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Apr 14, 10:26 PM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Apr 14, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Apr 14, 11:22 PM CDT | Special Weather Statement | LBF | Loup | 53 min |
| Apr 15, 12:17 AM CDT | Special Weather Statement | LBF | Garfield | 43 min |
| Apr 15, 12:39 AM CDT | Special Weather Statement | LBF | Lincoln | 66 min |
| Apr 15, 1:05 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 40 min |
| Apr 15, 1:22 AM CDT | Areal Flood Advisory | LBF | Custer, Loup | 5 hr |
| Apr 15, 1:44 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 15, 1:54 AM CDT | Special Weather Statement | LBF | Holt | 66 min |
| Apr 15, 2:19 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.